advertisement
Question
Posted by: Jules | 2011/09/15

Yasmin and blood clots

Hi,

I know this is also a gynae thing, but I''m thiking as a pharmacist you might be able to tell me more about the side effects...

i''ve been on Triphasil for almost 10 years now and decided it''''s time for a switch. My gynae prescribed me some Yasmin but now that I''''m looking more into it, I see many studies have shown it to be linked to an increased risk of blood clots compared to other BCP which do not contain drospirenone.

MY worry is also, earlier this year (When I was still on Triphasil), I had a long flight (7hrs+), and my legs were incredibly swollen. I never really made the link with the BCP until now. And I know I was on Triphasil at the time, but wouldn''''t Yasmin be worse?

Now before I start going on Yasmin, I want to know how serious is this risk?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImagePharmacist

Hi Jules


Although all hormonal birth control pills raise the risk of blood clots, those containing the hormone drospirenone are indeed currently in the spotlight.

Two studies, published in April in British Medical Journal, found that women aged 15-44 taking drospirenone-containing birth control pills were two to three times more likely to develop venous thromboembolism — blood clots that develop in the deep veins of the legs — than women using older pills containing the progestin levonorgestrel (Triphasil contains levonorgestrel).

Taking into symptoms after the flight, you should definitely discuss the safety of using ANY oral contraceptive with your doctor.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: pharmacist | 2011/09/19

Hi Jules


Although all hormonal birth control pills raise the risk of blood clots, those containing the hormone drospirenone are indeed currently in the spotlight.

Two studies, published in April in British Medical Journal, found that women aged 15-44 taking drospirenone-containing birth control pills were two to three times more likely to develop venous thromboembolism — blood clots that develop in the deep veins of the legs — than women using older pills containing the progestin levonorgestrel (Triphasil contains levonorgestrel).

Taking into symptoms after the flight, you should definitely discuss the safety of using ANY oral contraceptive with your doctor.

Reply to pharmacist
Posted by: pharmacist | 2011/09/19

Hi Jules


Although all hormonal birth control pills raise the risk of blood clots, those containing the hormone drospirenone are indeed currently in the spotlight.

Two studies, published in April in British Medical Journal, found that women aged 15-44 taking drospirenone-containing birth control pills were two to three times more likely to develop venous thromboembolism — blood clots that develop in the deep veins of the legs — than women using older pills containing the progestin levonorgestrel (Triphasil contains levonorgestrel).

Taking into symptoms after the flight, you should definitely discuss the safety of using ANY oral contraceptive with your doctor.

Reply to pharmacist

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement